Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 124, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Dec 23, 2015, 10:53 PM EST for Athens County, Meigs County, Ohio. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2015, 10:53 PM EST (03:53 UTC)
- Expired
- Dec 23, 2015, 11:26 PM EST
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Athens County, OH, Meigs County, OH
The radar
The Charleston,WV radar (KRLX), 88 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 11:05 PM EST | TSTM WND DMG | Pomeroy, OH | TREES DOWN ON POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
012
WUUS51 KRLX 240353
SVRRLX
OHC009-105-240445-
/O.NEW.KRLX.SV.W.0124.151224T0353Z-151224T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1053 PM EST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MEIGS COUNTY IN SOUTHEASTERN OHIO...
SOUTH CENTRAL ATHENS COUNTY IN SOUTHEASTERN OHIO...
* UNTIL 1145 PM EST
* AT 1051 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR RUTLAND...AND MOVING EAST NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
POMEROY...RUTLAND...TUPPERS PLAINS...CHESTER...HARRISONVILLE...SALEM
CENTER...DARWIN...DYESVILLE AND DEXTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3908 8178 3908 8181 3905 8181 3902 8199
3903 8201 3903 8202 3902 8204 3900 8213
3901 8233 3912 8231 3934 8190
TIME...MOT...LOC 0351Z 250DEG 61KT 3907 8219
$$
261 follow-up statement
706
WWUS51 KRLX 240426
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1126 PM EST WED DEC 23 2015
OHC009-105-240435-
/O.CAN.KRLX.SV.W.0124.000000T0000Z-151224T0445Z/
MEIGS OH-ATHENS OH-
1126 PM EST WED DEC 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR MEIGS AND SOUTH CENTRAL ATHENS
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3908 8178 3908 8181 3905 8181 3902 8199
3903 8201 3903 8202 3902 8204 3900 8213
3901 8233 3912 8231 3934 8190
TIME...MOT...LOC 0425Z 250DEG 61KT 3927 8148
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 7:35 PM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Dec 23, 7:35 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 735 PM EST WED DEC 23 2015 .SYNOPSIS... MILD AND MOIST DEEP LAYER FLOW THROUGH THE WEEKEND. FRONT APPROACHES TONIGHT AND DISSOLVES CHRISTMAS EVE. FRONT IS REVIVED AS A WAVE CROSSES CHRISTMAS NIGHT AND SATURDAY. && .NEAR TERM /THROUGH THURSDAY/... UPDATE... LEADING LINE OF CONVECTION MOVING NORTHEASTWARD THROUGH SOUTHWESTERN OHIO HAS LOST A LOT OF ITS ENERGY AT THIS POINT...AND LOOKS LIKE IT MAY ONLY CLIP PERRY COUNTY AS IT SPEEDS OFF INTO NORTHERN OHIO. FOCUSED ON THE NOW MOVING INTO THE MIDDLE OHIO VALLEY...AGAIN MOVING NORTHEASTWARD...WHICH HAS SOME SEVERE HISTORY TO IT...AND REQUIRES MONITORING. HARD TO TIME IT INTO OUR NORTHEAST KENTUCKY COUNTIES...BUT LOOKS TO BE ABOUT 2-3 HOURS FROM NOW. EVOLUTION OF THE LINE ALONG THE WAY WILL HAVE SOME INPUT ON THE OVERALL TIMING. SHOULD EXPECT GUSTY WINDS WITH THE LINE. MOTION IS IN THE 50-60 MPH RANGE AT THIS TIME. PREVIOUS DISCUSSION... DEEP SOUTHWEST FLOW IS MAINTAINED THIS PERIOD WITH MUCH MOISTURE AND WARMTH. THIS THE MODELS AGREE ON...WITH PERHAPS ADDITIONAL RECORD HIGHS SOME PLACES ON THURSDAY DEPENDING ON HOW MUCH CLOUD AND SHOWER ACTIVITY HANG AROUND. FOR THE REMAINDER OF THIS AFTERNOON AND EVENING...MOST OF THE SHOWER ACTIVITY WILL BE BOTH EAST AND WEST OF THE AREA...WITH ANY ACTIVITY LIGHT AND MOSTLY OVER THE MOUNTAINS. DESPITE ALL THE CLOUDS THIS AFTERNOON...SOME RECORD HIGHS ARE IN JEOPARDY. I BELIEVE THINGS HAVE BECOME JUST A BIT CLEARER THIS PERIOD. ORIGINALLY THERE WAS A VERY LARGE DIFFERENCE AMONG THE MODELS IN REFERENCE TO THE COOL FRONT APPROACHING FROM THE WEST TONIGHT AND THURSDAY. BASICALLY ...SOME MODELS HAD THE FRONT MOVING INTACT ACROSS THE AREA THURSDAY AND PUSHING ITS ASSOCIATED BAND OF SHOWERS AND THUNDERSTORMS STEADILY ACROSS WITH IT. OTHERS HAD THE FRONT BARELY MAKING THE OHIO RIVER BEFORE DISSIPATING...AND HANGING ITS ASSOCIATED BAND OF PRECIP OVER CENTRAL WEST VIRGINIA. MODEL RUNS TODAY HAVE TRENDED FOR THE FRONT TO MOVE INTO FAR WESTERN SECTION OF OUR CWA LATER TONIGHT...AND DISSIPATE THE FRONT OVER CENTRAL WEST VIRGINIA DURING THURSDAY AS THE FRONT BECOME PARALLEL TO THE FLOW ALOFT AND LOSES UPPER SUPPORT. ON THE OTHER HAND...A BAND OF SHOWERS AND STORMS AHEAD OF THE FRONT THIS AFTERNOON WILL MOVE INTO THE AREA EARLY TONIGHT...WITH STRONG STORMS POSSIBLE...THEN WEAKEN AND TRACK ACROSS THE AREA INTO THE MOUNTAINS BEFORE THEY POSSIBLY STALL THURSDAY AFTERNOON DUE THE SOUTHWEST FLOW ALOFT. THUS...OUR POPS FOCUS ON THIS PRE FRONTAL BAND WITH CAT POPS FROM WEST TO EAST TONIGHT AND THURSDAY MORNING BEFORE WEAKENING AS THEY CONTINUE EASTWARD THURSDAY. EITHER SIDE OF THIS BAND WILL BE A RAPID DROP OFF OF POPS WITH LITTLE IN THE WAY OF UPPER SUPPORT. DESPITE LOTS OF CLOUDS THURSDAY...MAYBE RECORD HIGHS? IN ANY CASE...WELL ABOVE NORMAL TEMPERATURES CONTINUE THIS PERIOD. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... DEEP LAYER FLOW OF UNSEASONABLY MILD AIR CONTINUES THROUGH THE CHRISTMAS HOLIDAY. WEAK SFC BOUNDARY REMAINS STALLED OVER THE MIDDLE OHIO VALLEY THROUGH CHRISTMAS DAY. OFF AND ON SHOWERS IN A CORRIDOR ALONG THE CENTRAL APPALACHIANS WILL BE AIDED BY UPSLOPE ON THE SE SLOPES AND THE RIGHT ENTRANCE REGIONS OF WEAK JETLETS WHILE THE STRONG UPPER LEVEL JET SITS WELL NW OF THE SFC BOUNDARY. THE NAM...ESPECIALLY THE 18Z RUN...WAS A BIT AGGRESSIVE WITH THE UPPER LEVEL DIVERGENCE AND QPF OUTPUT OVER THE CENTRAL APPALACHIANS ON CHRISTMAS DAY...SO THE HOLIDAY COULD TURN OUT TO BE A BIT OF A SOAKER THERE IF THIS VERIFIES. THIS MAY BE ENHANCED BY CONVECTION DOWN TOWARD THE TUG FORK AND SW VA. THERE MAY ALSO BE SHOWERS NEAR THE BOUNDARY OVER THE MIDDLE OHIO VALLEY CHRISTMAS DAY...AS FRONTOGENETIC FORCING REVIVES THE BOUNDARY AS A WARM FRONT AHEAD OF THE NEXT SFC WAVE. AGAIN THE CORRESPONDING UPPER LEVEL S/W TROUGH WILL BE FLAT...AND MAINLY A SPEED MAX. THAT WAVE WILL BRING RAIN ACROSS THE MIDDLE OHIO VALLEY CHRISTMAS NT INTO SAT...WHILE UPPER LEVEL RIDGING IN THE WARM SECTOR BRINGS AN END TO THE SHOWERS OVER THE CENTRAL APPALACHIANS. AS THE WAVE MOVES N ON SAT...SO WILL THE SRN EDGE OF THE RAIN...WITH THE AREA GETTING DEEPER INTO THE WARM SECTOR SAT AFTERNOON. THE GOOD NEWS IS THAT THE ABOVE SCENARIO BRINGS SEPARATE RAIN EVENTS...ONE POTENTIALLY OVER THE CENTRAL APPALACHIANS CHRISTMAS DAY...AND THE OTHER OVER THE MIDDLE OHIO VALLEY CHRISTMAS NT INTO SAT...THE RAIN ESSENTIALLY DISSIPATING OVER THE FIRST AREA WHILE BREAKING OUT OVER THE SECOND. SO...WHILE AN INCH OR MORE QPF IS POSSIBLE WITH EACH...THE SEPARATION AND LIMITED DURATION IN EACH AREA SHOULD PRECLUDE EXCESSIVE WATER ISSUES EVEN THE ALL THE ANTECEDENT RAINFALL. HOWEVER...PW VALUES REMAIN WELL ABOVE NORMAL IN THE HIGH AMPLITUDE FLOW OVER THE CENTRAL APPALACHIANS THROUGH CHRISTMAS DAY...AND THEN OVER THE MIDDLE OHIO VALLEY CHRISTMAS NT INTO SAT. SLIGHTLY COOLER AIR WORKS INTO THE MIDDLE OHIO VALLEY CHRISTMAS EVE NT AND CHRISTMAS DAY...OTHERWISE NO MAJOR TEMPERATURES FLUCTUATIONS ARE FORESEEN. EMPLOYED A BIAS CORRECT MET/MAV BLEND FOR LOWS AND A STRAIGHT MET/MAV BLEND FOR HIGHS FRI. RECORD HIGH HIGHS SAT LOOKED GOOD AND INHERITED AS IS...AND WERE CLOSEST TO THE BIAS CORRECTED ECMWF AND MOSGUIDE. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE UNSETTLED WX CONTINUES INTO EARLY NEXT WEEK AS THE S PLAINS SYSTEM EJECTS NE INTO THE UPPER MS VALLEY. THIS WILL BRING ANOTHER WARM FRONTAL PASSAGE LONG ABOUT MONDAY FOLLOWED BY COLD FRONTAL PASSAGE TUESDAY. HAVE INCREASED POPS INTO LIKELY/CATEGORICAL FOR THE ACTUAL COLD FRONT. SOME MODEL DISCREPANCIES REGARDING JUST HOW ACTIVE THE WARM FRONT IT QPF WISE BETWEEN THE GFS/ECMWF. WE WILL FINALLY SEE THIS MESS CLEAR OUT OF HERE AFTER TUESDAY WITH COLDER AIR WORKING IN TO END 2015...THOUGH NOTHING OUT OF THE ORDINARY. DESPITE THE LAST MINUTE CHILL TO END DECEMBER...THE MONTH WILL PROBABLY STILL END UP AS THE WARMEST ON RECORD AT SOME OF OUR CLIMATE SITES. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... EXPECT CONVECTION TO OVERALL WANE HEADING INTO THE OVERNIGHT PERIOD...BUT WILL STILL NEED TO MONITOR POSSIBILITIES FOR TSRA AND WIND GUSTS ASSOCIATED WITH THE INITIAL LINE OF CONVECTION. LINE TO THE WEST IS RACING TO THE NORTHEAST...SO THE NORTHWARD COMPONENT IS GOING TO TAKE THE LINE INTO SOUTHEAST OHIO AND NORTHEAST KENTUCKY BEFORE IT HITS THE TAF SITES. WILL HAVE TO WATCH THE EVOLUTION OF THIS LINE. RIGHT NOW...GOING CONSERVATIVE WITH WIND GUSTS TO 25-30 KTS FOR HTS AND PKB ONCE THE LINE ARRIVES. MAY NOT HAVE MUCH LIGHTNING IN IT AT THAT TIME...HENCE THE LACK OF CB IN THE FORECAST. WILL CARRY LARGELY MVFR CONDITIONS WITH THIS LINE AND IMPROVE BACK TO VFR CONDITIONS THURSDAY UNDER A RETURN TO WARM ADVECTION. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF SHOWERS AND ASSOCIATED RESTRICTIONS COULD VARY...ALONG WITH POTENTIAL POST BAND OF SHOWERS FOG. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EST 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06 CRW CONSISTENCY H H H H H H H H M M M M HTS CONSISTENCY H H H H H H M M M M M M BKW CONSISTENCY H H H H H H H H H M M M EKN CONSISTENCY H H H H H H H H H H M M PKB CONSISTENCY H H H H H H M M M M M M CKB CONSISTENCY H H H H H H H H H H M M AFTER 00Z FRIDAY... IFR POSSIBLE THURSDAY MAINLY ACROSS THE MOUNTAINS...ALONG WITH ADDITIONAL AREAS OF IFR POSSIBLE OVER THE WEEKEND IN RAIN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/JMV/30 NEAR TERM...JMV/26 SHORT TERM...TRM LONG TERM...30 AVIATION...26
Hazardous weather outlook, Dec 23, 2:42 AM EST, 20 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 242 AM EST WED DEC 23 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 240745- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- 242 AM EST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF DAMAGING WINDS WITH THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE POSSIBILITY FOR HEAVY RAIN FRIDAY THROUGH MONDAY. FLOODING COULD BECOME A PROBLEM ON SMALL STREAMS AND CREEKS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033>040-046-047-240745- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 242 AM EST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF DAMAGING WINDS WITH THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF DAMAGING WINDS WITH THUNDERSTORMS THURSDAY MORNING. THERE IS THE POSSIBILITY FOR HEAVY RAIN FRIDAY THROUGH MONDAY. FLOODING COULD BECOME A PROBLEM ON SMALL STREAMS AND CREEKS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Dec 23, 9:23 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
923 PM EST WED DEC 23 2015
OHZ066-083-084-240315-
VINTON-JACKSON-PERRY-
923 PM EST WED DEC 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN JACKSON...
VINTON AND PERRY COUNTIES...
AT 922 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GRANVILLE SOUTH TO NEAR LANCASTER TO NEAR WAVERLY
CITY...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...NEW LEXINGTON...MCARTHUR...SOMERSET...SHAWNEE...LAKE
HOPE STATE PARK...PERRY STATE FOREST...HARBOR HILLS...THORNVILLE...
HAMDEN...JUNCTION CITY...NEW STRAITSVILLE...COALTON...ZALESKI...GLENFORD...
HEMLOCK...CREOLA...EAGLE MILLS AND BYER.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3991 8217 3956 8215 3956 8226 3939 8233
3938 8229 3934 8230 3906 8251 3907 8279
3937 8275 3937 8252 3940 8251 3939 8234
3950 8229 3959 8226 3960 8238 3974 8236
3974 8241 3983 8240 3984 8247 3993 8246
TIME...MOT...LOC 0222Z 239DEG 93KT 4000 8257 3968 8269 3919 8296
26Special weather statement, Dec 23, 10:16 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1016 PM EST WED DEC 23 2015
KYZ101-OHZ075-083-084-087-240415-
GREENUP-VINTON-LAWRENCE-ATHENS-JACKSON-
1016 PM EST WED DEC 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GREENUP...JACKSON...
VINTON...NORTHWESTERN LAWRENCE AND WESTERN ATHENS COUNTIES...
AT 1015 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF HOCKING HILLS STATE PARK TO 8
MILES EAST OF WAVERLY TO NEAR LUCASVILLE...AND MOVING NORTHEAST AT
50 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PORTSMOUTH...JACKSON...WELLSTON...MCARTHUR...OAK HILL...ALBANY...LAKE HOPE
STATE PARK...NELSONVILLE...NEW BOSTON...GREENUP...LOAD...GREENBO LAKE...
LETITIA...FRANKLIN FURNACE...GALLIA...VERNON...SOUTH SHORE...CHAUNCEY...
WURTLAND AND HAMDEN.
LAT...LON 3873 8303 3876 8290 3858 8284 3860 8274
3882 8265 3895 8281 3937 8275 3939 8229
3955 8209 3920 8218 3920 8231 3903 8232
3903 8244 3885 8245 3878 8258 3877 8249
3877 8250 3839 8297 3851 8317
TIME...MOT...LOC 0315Z 233DEG 71KT 3951 8263 3911 8283 3882 8307
26Special weather statement, Dec 23, 10:44 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1044 PM EST WED DEC 23 2015
OHZ067-075-076-083>087-WVZ007-240445-
VINTON-MORGAN-LAWRENCE-WASHINGTON-ATHENS-GALLIA-MEIGS-JACKSON-MASON-
1044 PM EST WED DEC 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MORGAN...
WESTERN WASHINGTON...GALLIA...EASTERN VINTON...MEIGS...ATHENS AND
NORTHWESTERN MASON COUNTIES...
AT 1044 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NELSONVILLE TO 7 MILES SOUTHWEST OF ALBANY TO NEAR
SOUTH WEBSTER...AND MOVING EAST AT 70 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ATHENS...BELPRE...NELSONVILLE...POINT PLEASANT...GALLIPOLIS...POMEROY...
GLOUSTER...RIO GRANDE...ALBANY...RACINE...COOLVILLE...RUTLAND...
CHESTERHILL...FORKED RUN STATE PARK...NEW HAVEN...MASON...TUPPERS PLAINS...
GALLIA...MIDDLEPORT AND CHESTER.
LAT...LON 3966 8167 3928 8161 3927 8168 3923 8169
3918 8176 3910 8175 3908 8177 3908 8181
3904 8178 3879 8197 3876 8266 3904 8236
3939 8232 3939 8229 3947 8228 3947 8217
3954 8216 3955 8204 3957 8204
TIME...MOT...LOC 0344Z 250DEG 61KT 3945 8224 3913 8227 3881 8262
26The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:23 PM EST | Special Weather Statement | RLX | Perry, Vinton | 52 min |
| Dec 23, 10:16 PM EST | Special Weather Statement | RLX | Jackson, Vinton | 59 min |
| Dec 23, 10:44 PM EST | Special Weather Statement | RLX | Athens, Gallia, Meigs | 61 min |
| Dec 23, 11:22 PM EST | Special Weather Statement | RLX | Washington | 53 min |
| Dec 24, 4:21 AM EST | Special Weather Statement | RLX | Washington | 5 hr |
| Dec 24, 9:44 AM EST | Special Weather Statement | RLX | Washington | 106 min |
| Dec 24, 1:40 PM EST | Flood Watch | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Vinton and 1 more | 49 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.